View Full Version : Female hormones and Concerta


klound
10-28-15, 07:26 AM
I started on Concerta 18mg at the start of the month and after 2 weeks I was moved up to 36mg. I had been on 36mg for just over a week when I suddenly developed a really fast heart rate, dizziness, nausea and chest pains. I wake up feeling fine, but feel rubbish all day (to the point where all I can do really is lay down) and then feel ok in the evening which suggests to me it's my medication. I went to the doctor and he told me to go back down to 18mg and see if that helps, but I still feel the same.

I think I ovulated a couple of days ago which would coincide with when this all started. I haven't ovulated in about 6 months and this is the first time while on ADHD medication. My ADHD has got a lot worse this year since I came off birth control which I believe is to do with my change in hormone levels.

My psychiatrist is away at the moment and my doctor seems to have hardly any knowledge of this area so I'm trying to look into it myself. Does anyone know anything about how female hormones can affect Concerta or anyone I can talk to who could offer advice? Thanks.

Powderbucket
10-30-15, 09:01 AM
Hi Klound,

Don't know that much about the pill and Concerta. What I do know, however, is that my ADHD symptoms got a lot worse when I went off the pill. I am still tempted to go back on it because I think it actually helped with all the mood swings brought on by whatever Dopamine problem I have in my brain. However, I was on the pill for almost 10 years so maybe my body became dependent on it? Not sure.

It took me 6 months to get used to Concerta. Had a lot of weird side effects at first and it's kind of leveling out, but I don't think chest pains are to be taken lightly so maybe be cautious about that. You should not be on meds that are bad for your heart.

klound
10-31-15, 03:18 PM
I wondered the same as I'd been on the pill for a similar amount of time. I'm trying for a baby so can't go back on it though.

Strangely, my symptoms disappeared a day or two later and I'm now back on 36mg with no issues. I'm guessing it was down to ovulating but will see if it happens again next month. Apparently it was probably the surge in oestrogen that caused it.